MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 3 of 3 reports (3rd mdr).The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the basilar artery stenosis procedure, following delivery of the microcatheter to the proximal of the occlusion segment, an attempt was made to deliver the subject guidewire to pass the occlusion.However the distal tip of the subject guidewire was found to be fractured when passing through the occlusion segment.The physician attempted to remove the subject guidewire with the microcatheter but it could not be removed.A balloon catheter was used to reach the fractured section of the subject guidewire and was dilated to catch the subject guidewire and successfully remove it from the patients body.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 returned to manufacturer on - updated.D9 product available to stryker ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, guidewire was seen to be fractured at 184cm from the proximal end with the core and platinum wire exposed.The distal tip fragment was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after delivering a microcatheter to proximal of the occlusion segment, the operator tried to deliver the subject guidewire to pass the occlusion but after several tries (push and rotate) the operator found the distal of the subject guidewire was not moved with the proximal handling.The operator thought the subject guidewire fractured so he withdrew the microcatheter and guidewire out together.The operator tried to withdraw the subject guidewire out together with microcatheter but the fractured part was not removed together with the microcatheter.So the operator used a balloon to reach the fractured guidewire part and dilated the balloon to catch the subject guidewire between the middle catheter and the balloon and then took it out of patient's body.Additional information provided by the customer indicated continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was not tortuous.The type of surgery is chronic internal carotid artery occlusion and the wire was torqued to overcome the resistance.The device was returned for analysis and it was confirmed that the distal end of the guidewire had been fractured.The patients anatomy was not tortuous, however there was chronic occlusion to the treatment site, which is likely to have caused difficulties when crossing the occlusion and the device was torqued to overcome the resistance, this is likely to have caused the subject guidewire to fracture.An assignable cause of procedural factors will be assigned to the as reported and analyzed event of guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.This is 3 of 3 reports (3rd mdr).
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19226640
Report Number3012931345-2024-00069
Device Sequence Number8320821
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Catalogue NumberM00313310
Device Lot Number0000225868
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient RaceAsian